MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 60 MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 60 MM; PEDICLE SCREW SPINAL SYSTEM.
Model Number 482316560
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Pain (1994); Skin Irritation (2076); Injury (2348)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; on (b)(6) 2012, surgery was performed (left: l3-l5, right: l3-iliac).After the surgery the patient complained pain because s2ai screw was irritating the skin.Further the surgeon found the breakage of the right s2ai screw.On (b)(6) 2017, the extraction surgery was performed.The broken screw tip did not be removed and remained to the patient.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: visual, dimensional and functional analysis could not be performed as the device was not returned.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified conclusion: the definitive root cause of the event could not be determined from given information.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 60 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6567277
Report Number3005525032-2017-00056
Device Sequence Number926073
Product Code MNH
UDI-Device Identifier04546540562272
UDI-Public(01)04546540562272
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482316560
Device Catalogue Number482316560
Device Lot NumberB14872
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer04/19/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight50